im navy and i have obstructive sleep apnea/hypopnea and am falling asleep standing up and have been banned from ships and my job. i need to know if this definitley works. i dont want to be kicked out.
Not sure what you are asking works. Medication, a CPAP machine? WHat do you want to know definitely works??
A CPAP, BIPAP, or Auto PAP definitely work providing that you use them religiously, and get through the "pay back the sandman" period, which lasts approx. three weeks. You also have too work with the respiratory therapist to find a mask that fits your face as well as it can. This can be frustrating. On the other hand, you might immediately find the perfect mask! My brother has apnea, and he refuses to use the machines, because he says that the masks gives him claustrophobia. Our father who died from heart disease at at 47 in '75, we now realize had severe sleep apnea, and he died from that, which caused the stress on his heart. They had diagnosed him back then with narcolepsy, because he would fall asleep as soon as he would sit down or drive a car.
Whatever you do, get your apnea treated. You are asking for a shortened life span if you don't. Good luck!
My husband has sleep apnea and did the sleep study at the hospital, and got a mask and is sleeping so much better now. Before he was snoring excessively, he would quit breathing, lack of sleep ect.. So for him..yes, it has definately worked, and we"re both getting sleep. Just my story. Hope it helps. Best of luck to you. Ruth
Yes, Provigil will help you to stay awake. But it won't force you to stay awake like a true CNS does, and by that I mean amphetamines. Even though they call Provigil a CNS it is not at all like amphetamines. You have to want to stay awake. You also can't take more of it than the 400 mg recommended per 24 hours. That's another difference between Provigil and amphetamines. Taking more than 400 mg in 1 day can cause seizures. Another thing I noticed is if you take Provigil everyday at 400 mg, by day 3 you are much more awake than day 1. Lastly, if you use it daily for over 2 months, then when you stop taking it you are very exhausted. So it may not be a good idea.
My doctor did prescribe me provigil. I simply couldn't take it. It made me crazy, even taking only 1/2 the pill. It caused concentration problems and apparently though I don't have hyperactivity disorder, made me very hyperactive. Better you should really go with the CPAP machine, and get a normal nights sleep.
My doctor gave it to me because pain keeps me up most of the night, (and day), therefore, I was always tired. It had nothing to do with the CPAP. At this point, I don't think that I could get the little sleep that I do get without the machine. Good luck!
- Provigil Information for Consumers
- Provigil Information for Healthcare Professionals (includes dosage details)
- Side Effects of Provigil (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 2 Jul 2010 • 1 answer
Posted 2 Jul 2010 • 2 answers
Posted 17 Apr 2013 • 1 answer
Posted 20 Oct 2015 • 3 answers
Posted 29 Sep 2016 • 1 answer